MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR 2 CANNULA; CAT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR 2 CANNULA; CAT
Model Number OJR418
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complaint ojr418 optiflow junior 2 nasal cannulas are currently en route to fisher & paykel healthcare (f&p) for evaluation.We will provide a follow-up report upon completion of our investigation.
 
Event or Problem Description
A distributor in (b)(4) reported via a fisher & paykel healthcare (f&p) field representative, that the tubing of an ojr418 optiflow junior 2 nasal cannula was found broken before patient use.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Corrected data: section d9 device available for evaluation? no.Section h3 device evaluated by manufacturer? other.The optiflow junior cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and paediatric patients.It features adhesive pads (wigglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs and breathable kink-proof and crush-resistant flexible tubing.Method: the complaint ojr418 optiflow junior 2 nasal cannula was not returned to fisher & paykel healthcare (f&p) in new zealand for evaluation.Our investigation is thus based on the information and photograph provided by the customer, previous investigations of similar complaints, and our knowledge of the product.Results: visual inspection of the provided photograph revealed that the tubing of ojr418 optiflow junior 2 nasal cannula was torn next to the swivel grip joint.Conclusion: we are unable to determine the cause of the reported damage.However the damage is most likely caused by the careperson accidentally pulling at the tube.All optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.Samples are also taken and pull tested to check the tube tensile strength and the glue joint strength at the cannula/tube joint, as well as the swivel grip joint.The subject cannula would have met the required specification at time of production.The user instructions illustrate in pictorial format the correct set-up and proper use of the optiflow junior 2 cannula.They also state the following: appropriate patient monitoring (e.G.Oxygen saturation) must be used at all times.Failure to monitor the patient (e.G.In the event of an interruption to gas flow) may result in serious harm or death.Do not wrap, insulate, stretch or crush the tubing as this may impair the performance of this product or compromise safety (including potentially causing patient harm).Ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.
 
Event or Problem Description
A distributor in turkey reported via a fisher & paykel healthcare (f&p) field representative, that the tubing of an ojr418 optiflow junior 2 nasal cannula was found broken before patient use.There was no patient involvement.

Brand Name
OPTIFLOW JUNIOR 2 CANNULA
Common Device Name
CAT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534000
MDR Report Key13794890
Report Number9611451-2022-00221
Device Sequence Number11945974
Product Code CAT
UDI-Device Identifier09420012435972
UDI-Public(01)09420012435972(10)2101836753(11)211007
Combination Product (Y/N)N
Initial Reporter CountryTU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOJR418
Device Catalogue NumberOJR418
Device Lot Number2101836753
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer06/30/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown